MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430200-02
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 6mm needle driver instrument was analyzed and found to have a dislodged cable crimp.The crimp is located approximately 21.60 mm from the distal tip.The broken cable that was dislodged from the crimp is found approximately 40.25 mm from the distal tip.Due to the dislodged crimp, the instrument failed manual articulation at the yaw input.The instrument failed imprecise motion due to the dislodged cable crimp.Additional observation related to the customer complaint: the instrument was found to have imprecise motion failure.The instrument was installed on an in-house system and driven.Instrument exhibited imprecise motion in the yaw direction.The grip tips moved in the direction commanded, however a lag or delay in the motion was observed due to the dislodged cable crimp.The complaint was confirmed by failure analysis.The probable root cause is attributed to the instrument experiencing more load than anticipated.The cable crimp can become dislodged due to back-driving of wrist and joggle joints with the insertion axis.Applying excessive force on the instrument shaft and/or tip during handling, insertion, usage (overloading), or removal can also cause the crimp to dislodge.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 6mm needle driver instrument was not articulating properly.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred while the surgeon was operating inside the surgeon console¿s high resolution stereo viewer and attempting to manipulate instruments.Although the movement scaled appropriately and the timing was correct, the instrument did not move in the intended direction; the surgeon tried to move the wrist left, but the instrument moved circularly to the right.This problem was persistent throughout the procedure and was resolved by replacing the instrument with a new needle driver.There was no shakiness, friction, or patient injury observed.Photographic images or video recordings of the event are available for review, and the issue was noted within the first 45 minutes of the robotic start.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24576103
Report Number2955842-2026-15759
Device Sequence Number9157842
Product Code NAY
UDI-Device Identifier00886874123478
UDI-Public(01)00886874123478(10)H02162602
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430200-02
Device Catalogue Number430200
Device Lot NumberH02162602 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age35 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite